Solution of Burger’s Equation with the help of Laplace Decomposition Method


  • Zain ul Abadin Zafar
  • A. Pervaiz
  • M.O. Ahmed


In this paper, the Laplace Decomposition Method (LDM) is employed to obtain approximate analytical solutions of the Burger Equation. The results show that the method converges rapidly and approximates the exact solution very accurately using only few iterates of the recursive scheme.


R. K. Morgan; Environmental impact assessment: a methodological perspective. Boston, Kluwer Academic Publishers (1998)

J. Glasson, R. Therivel and A. Chadwick; Introduction to environmental impact assessment. 2nd ed. London, UCL Press, (1999)

O. Nadeem; Public participation in environmental impact assessment of development projects in Punjab, Pakistan. Ph.D. Thesis, Department of City and Regional Planning, University of Engineering and Technology, Lahore, Pakistan (2010).

R. Bisset; Methods of consultation and public participation. In: N. Lee & C. George, eds. Environmental impact assessment in developing and transitional countries: principles, methods and practice. New York, John Wiley and Sons (2000)

World Bank; World bank participation sourcebook. Environmental Management Series. Washington DC., The World Bank (1996)

GoP; Guidelines for public consultation. Pakistan Environmental Protection Agency. Islamabad, Pakistan (1997b)

J. Petts; Public participation and environmental impact assessment. In: Petts, J. ed. Handbook of environmental impact assessment: vol. 1. Environmental impact assessment: process, methods and potential. Oxford, Blackwell Science (1999) 145-173.

S. R. Arnstein; A Ladder of citizen participation in the USA. Journal of the American Institute of Planners 35 (1969) 216-224

F. Aslam; Environmental impact assessment system in Pakistan-overview, implementation and effectiveness. Master‟s Thesis Stockholm: KTH Royal Institute of Technology (2006)

R. Riffat and D. Khan; A review and evaluation of the environmental impact assessment process in Pakistan. Journal of Applied Sciences in Environmental Sanitation 1 (2006) 17-29

R. Saeed, A. Sattar, Z. Iqbal, M. Imran and R. Nadeem; Environmental impact assessment (EIA): an overlooked instrument for sustainable development in Pakistan. Environmental Monitoring and Assessment 184 (2012) 1909- 1919

S. Jay, C. Jones, P. Slinn and C. Wood; Environmental impact assessment: retrospect and prospect. Environmental Impact Assessment Review 27 (2007) 287-300

M. K. Ewing; Public participation in environmental decision making. The Global Development Research Centre (2003) [Accessed 20 September2007]

CEAA; Guide to the participant funding program. Canadian Environmental Assessment Agency (2008) asp?lang=En&n=9772442E-1&offset=&toc= hide [Accessed 20 June 2013]

C. M. Wood; Environmental impact assessment: a comparative review. 2nd ed. Harlow, Prentice Hall (2003)

J. Glasson, R. Therivel and A. Chadwick; Introduction to environmental impact assessment. 3rd ed. London, Routledge Taylor and Francis Group (2005)

C. Wood; Environmental impact assessment: a comparative review. 2nd ed. Prentice Hall, Harlow, Great Britain (2002) 275-277

C. A. Hunsberger, R. B. Gibson and S. K. Wismer; Citizen involvement in sustainability centred environmental assessment follow up. Environmental Impact Assessment Review 25 (2005) 609-627

N. Hartley and C. Wood; Public participation in environmental impact assessment–implementing the Arhus Convention. Environmental Impact Assessment Review 25 (2005) 319-340

R. Ahammed and N. Harvey; Evaluation of environmental impact assessment procedures and practice in Bangladesh. Impact Assessment and Project Appraisal 22 (2004) 63-78

J. R. Palerm; Public participation in EIA in Hungary: analysis through three case studies. Environmental Impact Assessment Review 19 (1999) 201-220

L. D. Furia and J. Wallace-Jones; The effectiveness of provisions and quality of practices concerning public participation in EIA in Italy.Environmental Impact Assessment Review 20 (2000) 457-479

L. W. Canter; Environmental impact assessment. Mcgraw Hill, New York, United States of America (1996).

R. Aschemann; Public participation and consultation: the experience of Europe. World Bank (2004) rion.asp?35155 [Accessed 21 August 2007]

M. Cashmore, R. Gwilliam, R. Morgan, D. Cobb and A. Bond; The interminable issue of effectiveness: substantive purposes, outcomes and research challenges in the advancement of environmental impact assessment theory. Impact Assessment and Project Appraisal22(2004) 295–310

G. Rowe and L. J. Frewer; Evaluating public participation exercise: a research agenda. Science, Technology and Human Values29 (2004) 512-556

S. Zavestoski and S. Shulman; Democracy and the environment on the internet: electronic citizen participation in regulatory rulemaking. Science, Technology and Human Values 31 (2006) 383-408

T. C. Beierle and J. Cayford; Democracy in practice: public participation in environmental decisions. Washington, DC., Resources for the Future(2002)

W. C. Sullivan, F.E. Kuo and M. Prabhu; Assessing the impact of environmental impact statements on citizens. Environmental Impact Assessment Review 16 (1996) 171-182

G. Williams and A. Hill; Are we failing at environment justice? How minority and low income populations are kept out of the public involvement process. Proc16th Annual Meeting of the International Association for Impact Assessment. Estoril, IAIA (1996)

J. Petts; Barriers to deliberative participation in EIA: learning from waste policies, plans and projects. Journal of Environmental Assessment Policy and Management 5 (2003) 269-293

A. J. Sinclair and A. P. Diduck; Public involvement in EA in Canada: a transformative learning perspective. Environmental Impact Assessment Review21 (2001) 113-136

A. Rajvanshi; Promoting public participation for integrating sustainability issues in environmental decision-making: The Indian experience. Journal of Environmental Assessment Policy and Management5 (2003) 295-319

R. Paliwal; EIA practice in India and its evaluation using SWOT analysis. Environmental Impact Assessment Review 26 (2006) 492-510

T. Rajaram and A. Das; Need for participatory and sustainable principles in India‟s EIA system: lessons from the Sethusamudram Ship Channel Project. Impact Assessment and Project Appraisal 24(2006) 115-126

Z. Wang and C. Xin-geng; The design of public participation in environmental impact assessments. Aquatic Ecosystem, Health and Management 9 (2006) 93-97

S. Yang; Public participation in the Chinese environmental impact assessment (EIA) system. Journal of Environmental Assessment Policy and Management 10(2008) 91-113

X. L. Chai,L. H. Kong and H. Tursun; Research of public participation mode in environmental impact assessment of construction items. China Population, Resources and Environment 15(2005) 118–121

Z. Q. Chen and H. X. Liu; Discussion of public participation and environmental impact assessment. Environmental Science and Technologies 29 (2006) 159–161

C. H. Zheng, L. L. Shen and S. F. Tao; The questions and measures of public participation of EIA in China. Environmental Science and Management 31(2006) 1–3

E. Manowong and S. O. Ogunlana; Public hearings in Thailand‟s infrastructure projects: effective participations? Engineering, Construction and Architectural Management13 (2006) 343-363.

C. Toncompu and N. Hervey; Implications of recent EIA changes in Thailand. Environmental Impact Assessment Review 14(1994) 271-294

J. Boyle; Cultural influences on implementing environmental impact assessment: insights from Thailand, Indonesia and Malaysia. Environmental Impact Assessment Review 18 (1998) 95-116

L. M. Cooper and J. A. Elliott; Public participation and social acceptability in the Philippine EIA process. Journal of Environmental Assessment Policy and Management2(2000) 339-367

M. G. Villaluz; Advancing the EIA system in the Philippine. [Internet], UNEPEIA Training Resource Manual. Case Study 26 (2003) 257- 260 [Accessed 15 Dec 2012].

I. R. L. Gorre; Environmental impact assessment in the Philippines and its implications to human rights. Diliman, College of Social Sciences and Philosophy, University of Philippines (2005) [Accessed 2 August 2008]

GoP; Pakistan environmental protection ordinance, 1983. The Gazette of Pakistan, Ministry of Law and Parliamentary Affairs, Islamabad, Pakistan (1983)

M. M. Ariyabandu; KotNizam – the story of a development driven disaster. The News, Islamabad: June 2 (2002)

GoP; Pakistan environmental protection act, 1997. The Gazette of Pakistan, Senate Secretariat, Islamabad, Pakistan (1997a)

F. Pastakia/NIAP; Environmental protection and the eighteenth amendment: impact of constitutional amendments on environmental protection legislation, analysis of laws in force and assessment of implementation issues. National Impact Assessment Programme, Karachi, The World Conservation Union (2012)

O. Nadeem and T. B. Fischer; An evaluation framework for effective public participation in EIA in Pakistan. Environmental Impact Assessment Review31(2011) 36-47

S. Heiland; Requirements and methods for public participation in SEA. In: M. Schmidt, E. Joao and E. Albrecht, eds. Implementing strategic environmental assessment. Berlin, Springer (2005)

U. Jha-Thakur, P. Gazzola, D. Peel, T. B. Fischer and S. Kidd; Effectiveness of strategic environmental assessment - the significance of learning. Impact Assessment and Project Appraisal 27(2009)133-144

D. A. Kolb; Management and learning process. California Management Review, 18(1976) 21– 31

D. A. Kolb, R. E. Boyatzis and C. Mainemelis; Experiential learning theory: previous research and new directions. In: Perspectives on cognitive, learning, and thinking style.eds. R. J. Sternberg and L. F. Zhang. Mahwah, NJ: Lawrence Erlbaum (2000)

U. Jha- Thakur, T. B. Fischer, P. Gazzola, S. Kidd and D. Peel; Exploring relevant skills and knowledge areas for strategic environmental assessment. The Environmentalist 92 (2010) 12- 16.






Polymer Engineering and Chemical Engineering, Materials Engineering, Physics, Chemistry, Mathematics